Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Thinning of the Heel Pads

Posted by Marty on 1/25/03 at 23:31 (106810)

What causes the heel pad to thin? I have had only 3 shots in the past 3 years is that enough to cause thinning of the pad? Can Neuropathy cause this? What might be other things that cause this?

Marty

Re: Thinning of the Heel Pads

Dr. Z on 1/26/03 at 02:01 (106813)

It is possible for local steriod injections to cause thinning of your fat padding especially if it is a depo medrol medication. Weight can cause this.Age, trauma. Has your foot specialist told you the heel pads are thin?

Re: Neuropathy

Marty on 1/26/03 at 09:38 (106828)

No my pod hasn't said anything about it. But I have complained about it either I just thought of the possibility last night. He thinks I have some sort of neuropathy going on. I have an appointment to see a neurologist this week but was just wondering if neuropathy can make it feel thin or actually make it thin. Seems to me like I'm walking on my heel bone and maybe this is just a feeling due to neuropathy and not an actual thinning.

Marty

Re: Neuropathy

Dr. Z on 1/26/03 at 15:03 (106869)

It may make it feel thin. Very easy to examine the heel padding yourself. Compare the fat on the left heel with the fat on the right heel.

Re: Neuropathy

Marty on 1/26/03 at 15:53 (106886)

THANKS

Re: Thinning of the Heel Pads - so hard to tell

JenL on 1/27/03 at 12:39 (106996)

When we talk about aging, we usually think about people in their sixty's and older. But is it right that thinning of heel fat pad because of aging can happen to people in their forty's and even younger? Or we have to use some 'common sense' from the medical point of view, which is that human body starts aging much earlier?
What if both of your feet are not in good condition as far as the fat pad is concerned, it would be hard to tell from comparing one foot to another.
And if there is visible swelling, the heels would look bigger. And how about generic reasons? I noticed that my heels look very flat/small compared to other friends of mine before I had foot problems.
Three out of six doctors I have seen pointed out that I have thin heel pad. But other doctors think differently. And some doc just deny that there is such a thing as thin heel pad.

Re: Thinning of the Heel Pads - so hard to tell

Mar on 1/27/03 at 13:34 (107007)

Is there anything that can be done to rejuvenate the fat pads on the heels and the balls of the feet? Mar

Re: Thinning of the Heel Pads

Dr. Z on 1/26/03 at 02:01 (106813)

It is possible for local steriod injections to cause thinning of your fat padding especially if it is a depo medrol medication. Weight can cause this.Age, trauma. Has your foot specialist told you the heel pads are thin?

Re: Neuropathy

Marty on 1/26/03 at 09:38 (106828)

No my pod hasn't said anything about it. But I have complained about it either I just thought of the possibility last night. He thinks I have some sort of neuropathy going on. I have an appointment to see a neurologist this week but was just wondering if neuropathy can make it feel thin or actually make it thin. Seems to me like I'm walking on my heel bone and maybe this is just a feeling due to neuropathy and not an actual thinning.

Marty

Re: Neuropathy

Dr. Z on 1/26/03 at 15:03 (106869)

It may make it feel thin. Very easy to examine the heel padding yourself. Compare the fat on the left heel with the fat on the right heel.

Re: Neuropathy

Marty on 1/26/03 at 15:53 (106886)

THANKS

Re: Thinning of the Heel Pads - so hard to tell

JenL on 1/27/03 at 12:39 (106996)

When we talk about aging, we usually think about people in their sixty's and older. But is it right that thinning of heel fat pad because of aging can happen to people in their forty's and even younger? Or we have to use some 'common sense' from the medical point of view, which is that human body starts aging much earlier?
What if both of your feet are not in good condition as far as the fat pad is concerned, it would be hard to tell from comparing one foot to another.
And if there is visible swelling, the heels would look bigger. And how about generic reasons? I noticed that my heels look very flat/small compared to other friends of mine before I had foot problems.
Three out of six doctors I have seen pointed out that I have thin heel pad. But other doctors think differently. And some doc just deny that there is such a thing as thin heel pad.

Re: Thinning of the Heel Pads - so hard to tell

Mar on 1/27/03 at 13:34 (107007)

Is there anything that can be done to rejuvenate the fat pads on the heels and the balls of the feet? Mar